Dr. David Brownstein, M.D., is a board-certified family physician and one of the nation’s foremost practitioners of holistic medicine. He is editor of Dr. David Brownstein’s Natural Way to Health newsletter. Dr. Brownstein has lectured internationally to physicians and others about his success with natural hormones and nutritional therapies in his practice. His books include Drugs That Don’t Work and Natural Therapies That Do!; Iodine: Why You Need It, Why You Can’t Live Without It; Salt Your Way To Health; The Miracle of Natural Hormones; Overcoming Arthritis, Overcoming Thyroid Disorders; The Guide to a Gluten-Free Diet; and The Guide to Healthy Eating. He is the medical director of the Center for Holistic Medicine in West Bloomfield, Mich., where he lives with his wife, Allison, and their teenage daughters, Hailey and Jessica.

Dr. David Brownstein, M.D.

Treating Statin Side Effects

Wednesday, 24 Jul 2013 09:47 AM

By Dr. Brownstein

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I have been trying to get my husband to go off his statin medication because he gets muscle cramps in the backs of his thighs. Is there any alternative?

Dr. Brownstein's Answer:

Statins are one of the most prescribed classes of drugs in the world. It is amazing to me that so many doctors continue to prescribe these drugs, which have not been shown to prolong life.

The benefits of statins are slight — about a 1 to 3 percent decline in a recurrent heart attack.
Meanwhile, the adverse effects include brain fog, amnesia, and liver and kidney dysfunction, as well as muscle breakdown.

Reports indicate that as much as 50 percent of patients suffer muscle problems with statin drugs. Sometimes these problems are irreversible.

Statins do not make biochemical or physiological sense. I suggest that people take 300 mg of coenzyme Q10 each day to combat some of the adverse effects. Keep in mind that CoQ10 does not mitigate all of the negative effects of statin drugs.

If your husband’s pain is directly related to taking the statin medication, I would highly advise you to talk with your healthcare provider about stopping it.

I have written extensively about statins in my book, Drugs That Don’t Work and Natural Therapies That Do!

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Around the Web
Comments
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
 
Find Your Condition
You May Also Like
Around the Web
Most Commented

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

NEWSMAXHEALTH.COM
© Newsmax Media, Inc.
All Rights Reserved